Alert archive / California / Dense Smoke Advisories in 2007
Dense Smoke Advisory 2, NWS Reno, NV
NWS Reno, NV issued this dense smoke advisory at Jul 6, 2007, 10:00 PM PDT for Lassen County, Plumas County, Sierra County, California. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2007, 10:00 PM PDT (05:00 UTC)
- Expired
- Jul 7, 2007, 9:00 AM PDT
- In force
- 11 hr
- Issued by
- NWS Reno, NV
Counties Lassen County, CA, Plumas County, CA, Sierra County, CA
The radar
The Beale AFB radar (KBBX), 107 km from the middle of the area, began a volume at 04:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 5.0 hours before the alert went out and 311 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 214 J/kg
- Mixed-layer CIN
- -506 J/kg
- Mixed-layer LCL
- 2531 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this dense smoke advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this dense smoke advisory went out at Jul 6, 3:45 PM PDT, 6 hours 15 minutes earlier.
Area forecast discussion, Jul 6, 3:45 PM PDT, 6 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR FIRE WEATHER
NATIONAL WEATHER SERVICE RENO NV
345 PM PDT FRI JUL 6 2007
.SHORT TERM...
TSTMS WILL CONTINUE ACROSS WRN NEVADA AND THE NRN SIERRA THIS
EVENING. LITTLE OR NO RAINFALL HAS OCCURRED WITH THESE STORMS. THE
MAIN THREAT HAS BEEN THE OCCURRENCE OF STRONG WINDS AS A RESULT OF
DOWNBURSTS. THE LWR ATMOSPHERE IS EXTREMELY DRY SO EVAPORATIVE
COOLING HAS CONTRIBUTED TO THE NEGATIVE BUOYANCY. THE 12Z RENO
SOUNDING HAD A SFC TEMP OF 79 F AND A DEW POINT OF 31 F. THE LCL
WAS AT 19000 FT...AROUND 500 MB. THIS IS AN EXCELLENT SOUNDING
SHOWING DOWNBURST POTENTIAL. THE AIR MASS HAS NOT MODIFIED MUCH
DURING THE DAY TODAY. DEW POINTS ACROSS WRN NEVADA AS STILL IN THE
UPR 20S TO LWR 30S F. THE SFC AIR MASS IS NOW MORE UNSTABLE THAN IT
WAS THIS MORNING WITH TEMPERATURES IN THE UPR 90S TO 105 F. GUSTY
WINDS WILL BE POSSIBLE UNTIL LATE EVENING AS THE SFC TEMPS WILL NOT
DECREASE VERY MUCH TONIGHT.
ON SATURDAY THE RIDGE OVER THE SWRN CONUS WILL START TO STRENGTHEN
AS THE SHORTWAVE OVER THE PACIFIC NW MOVES INTO THE NRN ROCKIES.
THE SYNOPTIC PATTERN SHOULD AMPLIFY ON SUNDAY AS A RESULT OF THE
RIDGE CENTERED OVER AZ AND AN UPPER LOW DEEPENING IN THE GULF OF
ALASKA. PRECIPITABLE WATER MOVING AROUND THE WRN EDGE OF THE HIGH
WILL BRING VALUES OF 0.25 TO 0.50 INCH INTO SRN MONO COUNTY. WITH
THE INCREASING MOISTURE AND LLVL INSTABILITY OVER THE REGION HAVE
KEPT A MENTION OF TSTMS OVER MONO AND MINERAL COUNTIES ON SUNDAY.
BY MONDAY THE CIRCULATION AROUND THE STATIONARY HIGH WILL CONTINUE
TO ADVECT MOISTURE NORTH. PRECIP WATER VALUES OF 0.50 TO 0.75 INCH
SHOULD EXTEND ALMOST AS FAR NORTH AS THE TAHOE BASIN. WILL KEEP
SLIGHT CHC TSTMS ALL ALONG THE NRN SIERRA AND INTO WRN NEVADA AS FAR
EAST AS GERLACH AND FALLON FOR MONDAY. OHARA
.LONG TERM...TUESDAY THROUGH FRIDAY...
ON TUESDAY THE AXIS OF THE NEGATIVELY TILTED RIDGE SHOULD EXTEND
FROM NRN AZ TO THE BRITISH COLUMBIA COAST. THE RIDGE IS PROGGED TO
INTENSIFY ON WEDNESDAY WITH 500 MB HEIGHTS RISING TO 597 DAM OVER
NRN AZ. ON THURSDAY THE RIDGE SHOULD KEEP ITS INTENSITY AS ITS AXIS
STARTS TO SHIFT TO THE EAST. THIS WILL INCREASE THE SLY FLOW OVER
WRN NEVADA AND THE NRN SIERRA. AS A RESULT TEMPERATURES ACROSS THE
KREV CWFA SHOULD INCREASE ON THURSDAY AND FRIDAY. READINGS IN WRN
NEVADA VALLEYS WILL BE AROUND 100 DEGREES WITH TEMPS IN THE MID 80S
TO LWR 90S IN THE ERN SIERRA. HAVE KEPT SLIGHT CHC TSTMS ACROSS THE
ENTIRE CWFA FOR TUES AND WED. WITH THE INCREASING MOISTURE THE AIR
MASS SHOULD START TO SATURATE...AT LEAST IN THE LWR LVLS. WILL GO
WITH TSRA ACROSS MUCH OF THE CWFA THURS AND FRI. OHARA
&&
.AVIATION...
VFR CONDITIONS WITH CONTINUE THROUGH SATURDAY EXCEPT IN VCNTY OF
TSTMS. MAIN THREAT TO AVIATION WILL BE DOWNBURST WINDS. NUMEROUS
DOWNBURSTS HAVE BEEN REPORTED ACROSS WRN NEVADA THIS AFTN. WIND
GUSTS FROM THESE DOWNBURSTS HAVE BEEN 30 TO 40 MPH WITH GUSTS TO 60
MPH POSSIBLE. AREAS OF VIRGA...WITH DESCENDING AIR...COULD BE A
PRECURSOR TO A DOWNBURST. OHARA
&&
.FIRE WEATHER...
RED FLAGS FOR DRY LIGHTNING ON TRACK THIS AFTERNOON. ISOLATED TO
SCATTERED THUNDERSTORMS ARE EVIDENT VIA RADAR...ALONG WITH NUMEROUS
OUTFLOW WINDS IN THE 40-50 MPH (LOCAL GUSTS TO 60 MPH) AND NO
REPORTS OF RAINFALL OVER A TENTH OF AN INCH. ALSO...NUMEROUS FIRE
STARTS HAVE BEEN REPORTED THROUGHOUT THE AFTERNOON.
ISOLATED TO SCATTERED THUNDERSTORMS/GUSTY OUTFLOW WINDS WILL
CONTINUE INTO THE EVENING...WITH THE MOST WIDESPREAD ACTIVITY
EXPECTED NORTH AND NORTHWEST OF RENO ALONG THE AXIS OF FORCING WITH
THE UPPER LOW. ISOLATED STORMS CANNOT BE RULED OUT UNTIL THE UPPER
LOW CLEARS NORTHEAST CALIFORNIA AND NORTHERN NEVADA...WHICH WILL BE
AFTER MIDNIGHT OVER FAR NORTHERN ZONE 453 AND 270-458.
CONVECTION SETTLES DOWN...BUT TEMPERATURES REMAIN CONSIDERABLY ABOVE
NORMAL INTO NEXT WEEK. ISOLATED CONVECTION WILL RETURN TO THE SIERRA
CREST BY SUNDAY UNDER LIGHT FLOW ALOFT. SNYDER
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING UNTIL 6 PM PDT THIS EVENING FOR NVZ459.
RED FLAG WARNING UNTIL 9 PM PDT THIS EVENING FOR NVZ450-453-458.
HEAT ADVISORY UNTIL 7 PM PDT THIS EVENING FOR NVZ003.
HEAT ADVISORY UNTIL 7 PM PDT SATURDAY FOR NVZ001-004.
CA...RED FLAG WARNING UNTIL 6 PM PDT THIS EVENING FOR CAZ272-273.
RED FLAG WARNING UNTIL 9 PM PDT THIS EVENING FOR CAZ270-271-278.
&&
HTTP://WEATHER.GOV/RENOIn the hours before
Special weather statement, Jul 6, 4:01 PM PDT, 5 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 401 PM PDT FRI JUL 6 2007 NVZ003-062345- GREATER RENO-CARSON CITY-MINDEN AREA- 401 PM PDT FRI JUL 6 2007 ...STRONG THUNDERSTORMS EAST OF RENO... AT 352 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR VIRGINIA CITY...AND MOVING NORTH AT 10 MPH. OCCASIONAL LIGHTNING...AND STRONG GUSTY WINDS OF AROUND 40 TO 50 MPH...WITH AREAS OF BLOWING DUST REDUCING VISIBILITIES TO LESS THAN ONE MILE...ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR LOCKWOOD BY 440 PM PDT. NEAR MUSTANG BY 445 PM PDT. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. CS
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 5:02 PM PDT | Flash Flood Warning | REV | Lassen | 118 min |
| Jul 7, 2:26 PM PDT | Dense Smoke Advisory | REV | Lassen, Plumas, Sierra | 19 hr |
Nearby
Dense Smoke Advisories in California, 2007Every dense smoke advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.